Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Drank red wine. Got fever. Blood lipid panel test done. Reason for elevated value?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
Hi I just received my blood lipid panel results. My GGT numbers were high (129), I take 20 mg. crestor, 160 mg. diovan & 300 Mg. metoprolol daily. I have been drinking a glass of red wine maybe 4 or 5 times a week. I also was running a fever of 102 during the blood draw (ear & sinus infection). Could the infection or the wine be a cause for the elevated number?
Posted Wed, 15 May 2013 in Infections
Answered by Dr. Jorge Brenes-Salazar 27 minutes later

Thanks for sharing your health concerns.

GGT or gamma glutaryl transpeptidase is an inducible liver enzyme, meaning that its expression (levels) can increase with higher workload; it is involved in the metabolism of alcohol, so I suspect the wine would be the main reason. As a matter of fact, we measure that enzyme in patients considered for liver transplant to see whether they are consuming alcohol or not.

Hope this helps with your query, wish you the best health,

Dr Brenes-Salazar MD
Mayo Clinic Rochester

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor